Re: Forteo for bisphosphonate related fractures?
I just rad this on PubHealth. I am not giving you medical advice but I think it's good to know this..
Teriparatide injection causes osteosarcoma (cancer of the bones) in laboratory rats. It is possible that teriparatide injection may also increase the chances that humans will develop this rare but serious cancer. Because of this risk, teriparatide injection should not be used to prevent osteoporosis, to treat mild osteoporosis, or by people who can take other medications for osteoporosis. You should not use teriparatide injection unless you have osteoporosis and at least one of the following conditions is met: you have already had at least one bone fracture; your doctor has determined that you are at high risk of fractures; or you cannot take or do not respond to other medications for osteoporosis. Tell your doctor if you have or have ever had a bone disease such as Paget's disease, bone cancer or a cancer that has spread to the bone, or radiation therapy of the bones. Your doctor will order certain tests to see if teriparatide injection is right for you.
Your doctor or pharmacist will give you the manufacturer's patient information sheet (Medication Guide) when you begin treatment with teriparatide injection and each time you refill your prescription. Read the information carefully and ask your doctor or pharmacist if you have any questions. You can also visit the Food and Drug Administration (FDA) website (http://www.fda.gov/Drugs/DrugSafety/ucm085729.htm) or the manufacturer's website to obtain the Medication Guide.
Talk to your doctor about the risks of using teriparatide injectio